Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 166, NWS Duluth, MN

September 19, 20125 counties in Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Sep 19, 2012, 3:39 PM CDT for 5 counties in Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2012, 3:39 PM CDT (20:39 UTC)
Expired
Sep 19, 2012, 4:14 PM CDT
In force
35 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Ashland County, WI, Bayfield County, WI, Douglas County, WI, Sawyer County, WI, Washburn County, WI

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1718 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WUUS53 KDLH 192039
SVRDLH
WIC003-007-031-113-129-192130-
/O.NEW.KDLH.SV.W.0166.120919T2039Z-120919T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
339 PM CDT WED SEP 19 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ASHLAND COUNTY IN NORTHWEST WISCONSIN...
  SOUTHERN BAYFIELD COUNTY IN NORTHWEST WISCONSIN...
  SOUTHEASTERN DOUGLAS COUNTY IN NORTHWEST WISCONSIN...
  NORTHWESTERN SAWYER COUNTY IN NORTHWEST WISCONSIN...
  NORTHEASTERN WASHBURN COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 430 PM CDT

* AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES NORTHWEST OF TOTAGATIC FLOWAGE...OR 15
  MILES NORTHWEST OF HAYWARD...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  UPPER EAU CLAIRE LAKE AROUND 345 PM CDT.
  CABLE AROUND 355 PM CDT.
  NAMEKAGON LAKE AROUND 410 PM CDT.
  NAMEKAGON AROUND 415 PM CDT.
  CLAM LAKE AROUND 420 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4640 9082 4600 9082 4613 9174 4634 9173
TIME...MOT...LOC 2039Z 270DEG 39KT 4621 9157
WIND...HAIL <50MPH 1.00IN

$$

GROCHOCINSKI
3 follow-up statements
574 
WWUS53 KDLH 192058
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
358 PM CDT WED SEP 19 2012

WIC129-192108-
/O.CAN.KDLH.SV.W.0166.000000T0000Z-120919T2130Z/
WASHBURN WI-
358 PM CDT WED SEP 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHBURN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4610 9155 4615 9155 4616 9160 4635 9160
      4640 9082 4600 9082
TIME...MOT...LOC 2058Z 270DEG 39KT 4622 9131

$$

WIC003-007-031-113-192130-
/O.CON.KDLH.SV.W.0166.000000T0000Z-120919T2130Z/
SAWYER WI-DOUGLAS WI-BAYFIELD WI-ASHLAND WI-
358 PM CDT WED SEP 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ASHLAND...SOUTHERN BAYFIELD...SOUTHEASTERN DOUGLAS AND NORTHWESTERN
SAWYER COUNTIES UNTIL 430 PM CDT...

AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR CABLE...OR 15 MILES NORTH OF HAYWARD...MOVING
EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NAMEKAGON LAKE AROUND 410 PM CDT.
  NAMEKAGON AROUND 415 PM CDT.
  CLAM LAKE AROUND 425 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4610 9155 4615 9155 4616 9160 4635 9160
      4640 9082 4600 9082
TIME...MOT...LOC 2058Z 270DEG 39KT 4622 9131
WIND...HAIL <50MPH 1.00IN

$$

GROCHOCINSKI
122 
WWUS53 KDLH 192107
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
407 PM CDT WED SEP 19 2012

WIC031-192117-
/O.CAN.KDLH.SV.W.0166.000000T0000Z-120919T2130Z/
DOUGLAS WI-
407 PM CDT WED SEP 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DOUGLAS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4600 9082 4609 9145 4636 9145 4640 9082
TIME...MOT...LOC 2107Z 270DEG 39KT 4622 9119

$$

WIC003-007-113-192130-
/O.CON.KDLH.SV.W.0166.000000T0000Z-120919T2130Z/
SAWYER WI-BAYFIELD WI-ASHLAND WI-
407 PM CDT WED SEP 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ASHLAND...SOUTHERN BAYFIELD AND NORTH CENTRAL SAWYER COUNTIES UNTIL
430 PM CDT...

AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR CABLE...OR 18 MILES NORTHEAST OF HAYWARD...
MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NAMEKAGON LAKE AND NAMEKAGON AROUND 415 PM CDT.
  CLAM LAKE AROUND 425 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4600 9082 4609 9145 4636 9145 4640 9082
TIME...MOT...LOC 2107Z 270DEG 39KT 4622 9119
WIND...HAIL <50MPH 1.00IN

$$

GROCHOCINSKI
298 
WWUS53 KDLH 192114
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
414 PM CDT WED SEP 19 2012

WIC003-007-113-192125-
/O.CAN.KDLH.SV.W.0166.000000T0000Z-120919T2130Z/
SAWYER WI-BAYFIELD WI-ASHLAND WI-
414 PM CDT WED SEP 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ASHLAND...
SOUTHERN BAYFIELD AND NORTH CENTRAL SAWYER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4600 9082 4609 9145 4636 9145 4640 9082
TIME...MOT...LOC 2115Z 270DEG 39KT 4620 9106

$$

GROCHOCINSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:20 PM CDT, 19 minutes earlier.

Area forecast discussion, Sep 19, 3:20 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
320 PM CDT WED SEP 19 2012

.SHORT TERM...[NOW - THURSDAY NIGHT]

AT 2015Z...THERE WAS A LARGE MID/UPPER LEVEL LOW CENTERED IN
WESTERN ONTARIO WITH ITS TROUGH EXTENDING SOUTHWARD INTO
MINNESOTA. AN ASSOCIATED SURFACE LOW WAS ALSO IN WESTERN ONTARIO.
ITS COLD FRONT WAS MOVING THROUGH THE ARROWHEAD AND NORTHWESTERN
WISCONSIN. GUSTY WESTERLY WINDS WERE DEVELOPING ACROSS THE CENTRAL
AND WESTERN FA IN THE WAKE OF THE FRONT. BKN/OVC CLOUDS WERE
SPREADING OVER THE FA...AND AT THIS MOMENT...COVERING ALL BUT THE
FAR SOUTHEASTERN FA. THERE WERE SHOWERS AND STRONG THUNDERSTORMS
ACROSS PARTS OF THE FA...MAINLY OVER WESTERN LAKE SUPERIOR AND
NORTHWESTERN WISCONSIN. TEMPERATURES RANGED FROM THE LOWER 50S IN
FAR NORTHERN MINNESOTA TO NEAR 70 DEGREES IN THE CLEAR SLOT NEAR
THE WISCONSIN/MINNESOTA BORDER.

REST OF THIS AFTERNOON...THE SHOWERS AND STORMS WILL CONTINUE TO
SPREAD SOUTH AND EAST ACROSS THE FA. THERE MAY BE AN OCCASIONAL
STRONG STORM ACROSS EAST CENTRAL MINNESOTA AND NORTHWESTERN
WISCONSIN...WITH THE SMALL HAIL BEING THE MAIN THREAT. IT IS
DIFFICULT TO IDENTIFY THE STRONG STORMS WITH THE LACK OF A
FUNCTIONING DULUTH RADAR...BUT WILL CONTINUE TO USE SURROUNDING
RADARS TO BEST OF OUR ABILITY.

TONIGHT...THE RAIN SHOWERS SHOULD GRADUALLY DIMINISH OR MOVE EAST
OF THE FA AS THE MID/UPPER LEVEL TROUGH MOVES TO THE CENTRAL GREAT
LAKES REGION. THE GUSTY WESTERLY WINDS WILL GRADUALLY WEAKEN...BUT
EXPECT SOME AREAS TO REMAIN SLIGHTLY GUSTY THROUGH THE NIGHT. THE
CLOUD COVER AND WINDS WILL BOLSTER OVERNIGHT
TEMPERATURES...KEEPING LOWS IN THE UPPER 30S TO LOWER 40S. THIS
SHOULD PREVENT ANY THREAT OF FROST.

THURSDAY...A LARGE MID/UPPER LEVEL LOW WILL CONTINUE TO WOBBLE
OVER MANITOBA AND NORTHWESTERN ONTARIO. THIS WILL MAINTAIN THE
NORTHWEST FLOW ALOFT OVER THE NORTHLAND. THIS IN TURN WILL RESULT
IN PARTLY TO MOSTLY CLOUDY SKIES FOR THE FA. GUSTY WESTERLY WINDS
ARE EXPECTED. TEMPERATURES SHOULD BE LIMITED TO THE LOWER 50S TO
LOWER 60S. THERE ARE LOW CHANCES OF SHOWERS...PRIMARILY FOR FAR
NORTHERN MINNESOTA. IT DOES APPEAR A POTENT SHORTWAVE WILL DIVE
OUT SASKATCHEWAN/MANITOBA AND MOVE TOWARDS THE EASTERN DAKOTAS AND
WESTERN MINNESOTA SOMETIME THURSDAY AFTERNOON AND FRIDAY EVENING.
MOST OF THE MODELS SUGGEST THIS WILL CAUSE A BAND OF PCPN TO
POSSIBLY AFFECT THE WESTERN FA. THE MAIN PROBLEM IS THAT THE
MODELS ARE NOT IN AGREEMENT WITH TIMING AND LOCATION. THE GFS
SEEMS MUCH TOO FAST COMPARED TO THE NAM/ECMWF/GEM...WHERE THE
OTHER MODELS DO NOT BRING THE PCPN INTO THE FA UNTIL THURSDAY
NIGHT. THEREFORE...KEPT CHANCES LOW UNLESS THE MODEL CONSENSUS
CHANGES WITH THE UPCOMING 00Z RUNS.

THURSDAY NIGHT...PCPN CHANCES WILL INCREASE AS THAT SHORTWAVE
MOVES INTO THE NORTHERN PLAINS AND POSSIBLY BRING PCPN TO THE
NORTHLAND. A COLD FRONT WILL MOVE THROUGH THE FA...TOO. THE LIGHT
WINDS WILL LIKELY RESULT IN SOME AREAS GETTING LOW TEMPERATURES IN
THE MID 30S...SO FROST IS POSSIBLE. THIS LOOKS TO BE THE CASE
ACROSS NORTHERN MINNESOTA.

.LONG TERM...[FRIDAY - TUESDAY]

A BROAD CUT OFF LOW CENTERED OVER ONTARIO WILL KEEP THE WESTERN
GREAT LAKES REGION IN A ZONE OF UNSTABLE CYCLONIC FLOW THROUGH
MUCH OF THE WEEKEND. ALTHOUGH SHOWING MINOR DIFFERENCES IN TRACK
AND TIMING...LONG TERM MODELS ARE IN GOOD AGREEMENT THAT A STRONG
VORT MAX ROUNDS THE BASE OF THE LOW AND SWINGS OVER THE REGION
DURING THE FRIDAY/FRIDAY NIGHT PERIODS. HAVE KEPT BROADBRUSH HIGH
CHC POPS DURING THIS TIME...LINGERING SMALL POPS INTO SATURDAY AS
THE LOW EXITS OVER THE GREAT LAKES. THE DEEP UPPER LEVEL LOW WILL
ALSO BRING COOLER PROFILES AND A SMALL THREAT FOR SNOW SHOWERS.
HAVE KEPT MENTION OF RA/SN MIX IN ARROWHEAD ZONES AT THIS TIME AND
WILL HAVE TO BE REVISITED AS THE TIME NEARS.

&&

.AVIATION.../18Z TAF ISSUANCE/

LOWERING CEILINGS AND INCREASING WEST TO NORTHWEST WINDS WILL BE
FOUND THROUGH THE AFTERNOON. WIDESPREAD MVFR CIGS AND SCT SHRA
WILL PREVAIL OVER THE FA THIS AFTERNOON AND EVENING. CEILINGS WILL
BEGIN TO LIFT AFTER 10Z THURSDAY. WIND GUSTS WILL DIMINISH THROUGH
THE EVENING. HOWEVER WINDS WILL REMAIN ELEVATED AROUND 10-15 KT
THROUGH 06Z.

&&

.POINT TEMPS/POPS...
DLH  40  58  39  53 /  20  10  40  40
INL  38  56  34  47 /  60  20  30  40
BRD  40  61  39  52 /  10  10  40  20
HYR  40  60  38  53 /  10  10  50  50
ASX  45  60  41  53 /  30  10  50  50

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 5 PM CDT THURSDAY FOR LSZ121-140>148.

&&

SHORT TERM...GROCHOCINSKI
LONG TERM....GRANING
AVIATION...GRANING
Hazardous weather outlook, Sep 19, 3:21 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
321 PM CDT WED SEP 19 2012

MNZ020-021-036>038-WIZ001>004-006>009-201300-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
321 PM CDT WED SEP 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON FOR THE
NORTH SHORE...EAST CENTRAL MINNESOTA...AND NORTHWESTERN
WISCONSIN. SOME STORMS MAY BE STRONG...WITH SMALL HAIL BEING THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-201300-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
321 PM CDT WED SEP 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR THROUGH THIS AFTERNOON. SOME STORMS MAY BE
STRONG...WITH SMALL HAIL BEING THE MAIN THREAT.

THE COMBINATION OF GUSTY WINDS AND RESULTING WAVES WILL CAUSE
HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COMBINATION OF GUSTY WINDS AND RESULTING WAVES WILL CONTINUE
TO CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THURSDAY
AFTERNOON.

MNZ010>012-018-019-025-026-033>035-201300-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
321 PM CDT WED SEP 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

GROCHOCINSKI

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Sep 19, 3:03 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
303 PM CDT WED SEP 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             NE BRULE                46.55N 91.57W
09/19/2012  M0.25 INCH       DOUGLAS            WI   TRAINED SPOTTER

&&

SGOHDE
Special weather statement, Sep 19, 3:03 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
303 PM CDT WED SEP 19 2012

MNZ038-WIZ001>004-006>008-192045-
ASHLAND-BAYFIELD-BURNETT-DOUGLAS-IRON-PINE-SAWYER-WASHBURN-
303 PM CDT WED SEP 19 2012

...LINE OF THUNDERSTORMS TRACKING INTO NORTHWEST WISCONSIN...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ALONG A LINE FROM PORT WING WISCONSIN...TO
MOOSE LAKE AND HINCKLEY MINNESOTA. THESE STORMS WERE MOVING EAST AT
25 MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING HALF INCH DIAMETER
HAIL...WIND GUSTS UP TO 40 MPH...AND OCCASIONAL CLOUD TO GROUND
LIGHTNING...

* THUNDERSTORMS WILL BE NEAR...
  RASPBERRY ISLAND AND OULU BY 305 PM...
  CLOVERDALE AND MOOSE JUNCTION BY 315 PM...
  RED CLIFF BY 320 PM...
  SOLON SPRINGS AROUND 330 PM...

IF OUTDOORS...SEEK SHELTER IN A CAR OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

LAT...LON 4572 9218 4572 9252 4564 9255 4589 9316
      4603 9307 4677 9154 4705 9070 4709 9074
      4700 9055 4700 9059 4687 9046 4690 9064
      4684 9072 4688 9060 4674 9078 4659 9047
      4562 9156 4563 9215

GRANING
Local storm report, Sep 19, 3:07 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
307 PM CDT WED SEP 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             3 SSW FALUN             45.73N 92.55W
09/19/2012  M0.25 INCH       BURNETT            WI   TRAINED SPOTTER

&&

SGOHDE
Local storm report, Sep 19, 3:31 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
331 PM CDT WED SEP 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             NW IRON RIVER           46.57N 91.41W
09/19/2012  M0.25 INCH       BAYFIELD           WI   TRAINED SPOTTER

&&

SGOHDE
Local storm report, Sep 19, 3:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
334 PM CDT WED SEP 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             2 NNE MOQUAH            46.60N 91.06W
09/19/2012  M0.25 INCH       BAYFIELD           WI   TRAINED SPOTTER

&&

SGOHDE
Special weather statement, Sep 19, 3:38 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
338 PM CDT WED SEP 19 2012

WIZ001>004-006>008-192130-
ASHLAND-BAYFIELD-BURNETT-DOUGLAS-IRON-SAWYER-WASHBURN-
338 PM CDT WED SEP 19 2012

...THUNDERSTORMS CONTINUE TO ROLL...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM IRON RIVER TO 8
MILES SOUTHWEST OF SHELL LAKE...MOVING EAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  SPOONER LAKE...       UPPER EAU CLAIRE LAKE...
  SHELL LAKE...         EARL...               TOTAGATIC FLOWAGE...
  STANBERRY...          SPRINGBROOK...        INO...
  NELSON LAKE...        CORNUCOPIA...         SARONA...
  DRUMMOND...           MOQUAH...             HAYWARD...
  DRUMMOND...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4569 9217 4684 9124 4696 9084 4679 9066
      4673 9076 4660 9057 4657 9045 4563 9141
      4563 9215

GSF

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 1:32 PM CDTSpecial Weather StatementDLHDouglas43 min
Sep 19, 2:15 PM CDTSpecial Weather StatementDLHAshland, Bayfield, Burnett, Douglas, Washburn45 min
Sep 19, 2:33 PM CDTSpecial Weather StatementDLHBayfield42 min
Sep 19, 3:03 PM CDTSpecial Weather StatementDLHAshland, Bayfield, Burnett, Douglas, Washburn42 min
Sep 19, 3:38 PM CDTSpecial Weather StatementDLHAshland, Bayfield, Washburn52 min
Sep 19, 3:51 PM CDTSpecial Weather StatementDLHBurnett54 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.